MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASH 14 CERE 4MMX8.0CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASH 14 CERE 4MMX8.0CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CRC140408-30
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.[conclusion]: the healthcare professional reported that the 4mm x 8cm cashmere 14 cerecyte coil (crc14040830 / s14576) could not advance within the concomitant microcatheter during the aneurysm embolization procedure.The physician switched to a new coil to complete the procedure.It was indicated that additional information related to the procedure and device issue was not obtainable.There was no report of any patient adverse event or complication as a result of the reported issue.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 8cm cashmere 14 cerecyte coil was returned and received contained in a pouch.Visual inspection was performed.The resheathing tool was observed broken in two and the embolic coil is entangled with one of the parts of the resheathing tool.The embolic coil is also in stretched condition.No other damage / anomaly was observed during the visual inspection.The returned device was microscopically inspected.The embolic coil was confirmed to be entangled with one of the pieces of the resheathing tool and was in stretched condition.Functional evaluation could not be performed due to the condition of the device.A review of manufacturing documentation associated with this lot (s14576) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the complaint coil was impeded in the microcatheter / failure to advance in the microcatheter during the procedure could not be confirmed through functional testing due to the condition of the returned device.During visual and microscopic inspections, the resheathing tool was observed broken in two pieces, the embolic coil was entangled in one of the pieces of the resheathing tool in stretched condition.It is possible that force was exerted on the device when the coil became impeded and could not advance.Though, the exact cause of the condition observed on the returned complaint device cannot be conclusively determined.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied when the coil became impeded in the microcatheter and could not be advanced.Additional information related to the procedure and the device issue was also not available / obtainable.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 8cm cashmere 14 cerecyte coil left the manufacturing facility with the embolic coil in a stretched condition, entangled in one of the broken pieces of the resheathing tool as observed on the returned complaint device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The code ¿no device problem found¿ code was used in investigation findings to indicate that the issue reported related to the coil being impeded in the concomitant microcatheter / failure to advance during the procedure could not be confirmed through functional evaluation due to the condition of the returned device.The condition of the returned device may be related to the reported impeded issue, or they may have been due to inadvertent force during handling.The code ¿cause not established¿ was used in investigation conclusions is corresponding to the code ¿no device problem found¿ as related to the originally reported issue in the complaint.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 4mm x 8cm cashmere 14 cerecyte coil (crc14040830 / s14576) could not advance within the concomitant microcatheter during the aneurysm embolization procedure.The physician switched to a new coil to complete the procedure.It was indicated that additional information related to the procedure and device issue was not obtainable.There was no report of any patient adverse event or complication as a result of the reported issue.The 4mm x 8cm cashmere 14 cerecyte coil was returned for evaluation which revealed that the coil was in stretched condition.Based on the product analysis completed on 12 february 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
CASH 14 CERE 4MMX8.0CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11324221
Report Number3008114965-2021-00088
Device Sequence Number3283023
Product Code HCG
UDI-Device Identifier00878528004486
UDI-Public00878528004486
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberCRC140408-30
Device Catalogue NumberCRC14040830
Device Lot NumberS14576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Initial Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1